Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 406, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2011, 6:49 AM CDT for Adair County, Cherokee County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 6:49 AM CDT (11:49 UTC)
- Expired
- Jun 16, 2011, 7:26 AM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Adair County, OK, Cherokee County, OK
The radar
The Western Arkansas radar (KSRX), 75 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2655 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783
WUUS54 KTSA 161149
SVRTSA
OKC001-021-161245-
/O.NEW.KTSA.SV.W.0406.110616T1149Z-110616T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
649 AM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
ADAIR COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 745 AM CDT
* AT 644 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF SCRAPER TO 7 MILES SOUTHWEST OF
ELDON TO 9 MILES WEST OF COOKSON...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ELDON...COOKSON...SCRAPER...PROCTOR...CHRISTIE...BUNCH...
MARIETTA...BARON...STILWELL...WESTVILLE AND WATTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3590 9452 3564 9448 3566 9504 3588 9494
3616 9495 3616 9456
TIME...MOT...LOC 1149Z 271DEG 35KT 3614 9495 3587 9490
3567 9503
$$2 follow-up statements
970
WWUS54 KTSA 161214
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 AM CDT THU JUN 16 2011
OKC021-161224-
/O.CAN.KTSA.SV.W.0406.000000T0000Z-110616T1245Z/
CHEROKEE OK-
714 AM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEROKEE COUNTY IS
CANCELLED...
LAT...LON 3616 9456 3564 9448 3565 9480 3616 9480
TIME...MOT...LOC 1214Z 271DEG 35KT 3614 9465 3587 9460
3567 9473
$$
OKC001-161245-
/O.CON.KTSA.SV.W.0406.000000T0000Z-110616T1245Z/
ADAIR OK-
714 AM CDT THU JUN 16 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
ADAIR COUNTY...
AT 711 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF BALLARD TO MARIETTA TO BUNCH...
MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
STILWELL...BALLARD...WESTVILLE AND WATTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3616 9456 3564 9448 3565 9480 3616 9480
TIME...MOT...LOC 1214Z 271DEG 35KT 3614 9465 3587 9460
3567 9473
$$695
WWUS54 KTSA 161226
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
726 AM CDT THU JUN 16 2011
OKC001-161236-
/O.CAN.KTSA.SV.W.0406.000000T0000Z-110616T1245Z/
ADAIR OK-
726 AM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR ADAIR COUNTY IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS OF 40 TO 50 MPH AND PERIODS OF VERY HEAVY RAIN WILL
STILL BE POSSIBLE WITH THIS LINE OF STORMS.
LAT...LON 3616 9456 3564 9448 3565 9480 3616 9480
TIME...MOT...LOC 1226Z 271DEG 35KT 3614 9450 3587 9446
3567 9459
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:23 AM CDT, 26 minutes earlier.
Area forecast discussion, Jun 16, 6:23 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 623 AM CDT THU JUN 16 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. THUNDERSTORM COMPLEX WILL AFFECT KTUL AND KRVS FOR THE NEXT HOUR OR SO AND MAY AFFECT KXNA AND KFYV BEFORE DISSIPATING LATER THIS MORNING. MVFR TO IFR CONDITIONS CAN BE EXPECTED IN THE THUNDERSTORMS. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 402 AM CDT THU JUN 16 2011/ DISCUSSION... ALL NUMERICAL MODELS HAVE FAILED TO CAPTURE THE ONGOING SMALL THUNDERSTORM COMPLEX THAT IS JUST ENTERING EASTERN OKLAHOMA. THESE STORMS ARE EXPECTED TO CONTINUE TO ADVANCE EAST SOUTHEAST FOR AT LEAST A FEW MORE HOURS AND WILL POSE A DAMAGING WIND THREAT. LOOKING TO THE NORTH...THUNDERSTORM DEVELOPMENT HAS COMMENCED AS EXPECTED FROM SOUTHERN NEBRASKA INTO EASTERN KANSAS. THESE STORMS WILL ROLL SOUTHEAST THIS MORNING SENDING AN OUTFLOW BOUNDARY SOUTH WHICH WILL LIKELY REINFORCE THE WARM FRONT THAT WILL BE LYING NEAR FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. A FEW STORMS WILL BE POSSIBLE LATER THIS AFTERNOON NEAR THESE BOUNDARIES. BEYOND TODAY...WILL MAINTAIN THE DRY FORECAST THROUGH MONDAY WITH SILENT 10 POPS BUT WITH MUCH TREPIDATION. THE FRONTAL BOUNDARY IS EXPECTED TO BE LYING NOT FAR TO OUR NORTH THROUGH MUCH OF THIS PERIOD AND NEAR DAILY MCS ACTIVITY WILL OCCUR IN ITS VICINITY. IT IS CERTAINLY PLAUSIBLE THAT SOME OF THESE STORMS COULD MAKE A BORDER CROSSING AT SOME POINT...MAINLY DURING THE LATE NIGHT/EARLY MORNING TIMEFRAMES. DO NOT FEEL IT WARRANTS A 20 POP IN ANY ONE PERIOD JUST YET...BUT WILL NEED TO WATCH THE EVOLUTION AND PROGRESSION OF STORM COMPLEXES TO OUR NORTH THE NEXT SEVERAL NIGHTS. OTHERWISE...UNSEASONABLY HOT WEATHER WILL CONTINUE THROUGH MONDAY WITH A FEW PLACES POSSIBLY SEEING TRIPLE DIGIT HIGHS AT LEAST FRIDAY AND SATURDAY. RAIN CHANCES WILL INCREASE MARKEDLY BY NEXT TUESDAY AND CONTINUE THROUGH AT LEAST WEDNESDAY AS A POTENT UPPER LEVEL SYSTEM EJECTS NORTHEAST FROM THE ROCKIES INTO THE CENTRAL AND NORTHERN PLAINS. THIS WILL ALLOW A COLD FRONT TO DROP SOUTH INTO OUR AREA WHERE IT IS LIKELY TO HANG OUT FOR SEVERAL DAYS. THE ADDED CLOUDS AND PRECIPITATION WILL ALSO RESULT IN COOLER TEMPERATURES...WITH READINGS LIKELY TO BE CLOSE TO NORMAL FOR THE FIRST TIME THIS MONTH. STAYED CLOSE TO THE WARMER NAM MOS THE NEXT COUPLE DAYS AND THE WARMER ECMWF IN THE EXTENDED. THE GFS MOS TEMPERATURES CONTINUE TO BE MUCH TOO COOL AT SEVERAL LOCATIONS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....07 AVIATION...10
Hazardous weather outlook, Jun 16, 5:01 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 AM CDT THU JUN 16 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 AM CDT THU JUN 16 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING AND AGAIN LATE THIS AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... A SMALL THUNDERSTORM COMPLEX CURRENTLY MOVING INTO NORTHEAST OKLAHOMA WILL DECAY LATER THIS MORNING AS IT MOVES OFF TO THE SOUTHEAST. THIS COMPLEX OF THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF AROUND AROUND 70 MPH AND LARGE HAIL. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATER TODAY ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS IN THE VICINITY OF A WARM FRONT. THESE STORMS WILL ALSO HAVE THE POTENTIAL FOR STRONG GUSTY WINDS. HIGH TEMPERATURES THIS AFTERNOON WILL BE IN THE MID TO UPPER 90S ACROSS MUCH OF EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS THIS AFTERNOON. TEMPERATURES WILL CLIMB INTO THE LOWER 90S ACROSS NORTHWEST ARKANSAS. HEAT INDEX VALUES WILL BE BETWEEN 100 TO 105 ACROSS EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY AND SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HOT AND BREEZY CONDITIONS ARE EXPECTED FRIDAY AND OVER THE WEEKEND AS HIGH PRESSURE PREVAILS AT THE SURFACE AND ALOFT. THE CHANCES OF SHOWERS AND THUNDERSTORMS RETURN NEXT WEEK AS THE UPPER LEVEL RIDGE BREAKS DOWN AND A COLD FRONT MOVES INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 16, 5:20 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
520 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND GST DRUMRIGHT 35.99N 96.60W
06/16/2011 E60 MPH CREEK OK STORM CHASER
&&
MEPLocal storm report, Jun 16, 6:46 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
646 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM TSTM WND GST 5 SSE HASKELL 35.75N 95.64W
06/16/2011 M58 MPH MUSKOGEE OK MESONET
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| Jun 16, 4:28 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa | 62 min |
| Jun 16, 5:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 3 more | 63 min |
| Jun 16, 6:05 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Mayes, Muskogee, Rogers, Sequoyah and 1 more | 55 min |
| Jun 16, 7:19 AM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Jun 16, 11:17 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 15 min |
| Jun 16, 11:36 AM CDT | Special Weather Statement | TSA | Osage | 54 min |
| Jun 16, 1:01 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 59 min |
| Jun 16, 1:18 PM CDT | Tornado Warning | TSA | Osage, Washington | 27 min |
| Jun 16, 1:54 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 51 min |
| Jun 16, 2:04 PM CDT | Special Weather Statement | TSA | Osage | 26 min |
| Jun 16, 2:17 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Jun 16, 2:48 PM CDT | Special Weather Statement | TSA | Nowata, Rogers, Tulsa, Washington | 57 min |
| Jun 16, 2:58 PM CDT | Special Weather Statement | TSA | Kay | 32 min |
| Jun 16, 3:04 PM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| Jun 16, 3:11 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 28 min |
| Jun 16, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 28 min |
| Jun 16, 3:52 PM CDT | Special Weather Statement | TSA | Nowata | 23 min |
| Jun 16, 3:54 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Jun 16, 4:06 PM CDT | Special Weather Statement | TSA | Delaware | 24 min |
| Jun 16, 4:09 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 30 min |
| Jun 16, 4:38 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.